Low potassium

I started sub, lingual b12 at the weekend andfeel even worse. Terrible bone and muscle pain and even worse lethargy than usual. I feel vacant that makes sense.

Does anyone know if there is a link between b12 and low potassium? My potassium was 3.8 in January before I started oral supplements then recently changed to lingual. I don't know the range I am afraid. Any ideasanyone??

5 Replies

oldestnewest
  • MMM funny you sould post about potasium, my is highish, just over the range, I started B12 and still have problems, I dont think the b12 would cause worse smptoms, I questioned that myself, However I still had the muscle and bone pain regardless me taking b12.

    hope this helps x

  • Thought I'd read that sometimes initially supplementing b12 can deplete potassium. Just wondering if that could explain why I feel so bad this week.

  • "pretty vacant" too, sorry...

    GP won't do B12 tests, but ENT did electrolytes (potassium etc.)

    guess what... I'm 'normal' but doesn't K (potassium) affect heart rhythm?

    Sorry, I'm not feeling 'tickity boo' at the moment either, but maybe you need other stuff testing as all are in the mix with this darn jigsaw. Irons ferritin, folate and Vit D (which also needs magnesium and K2 apparently to control calcium - but sunshine is better! As if!).

    you think you have one thing sorted but then there's more! J :D

  • Hi No, but it is a electrolyte and changes daily. all the electrolytes are interrelated. the other main ones are magnesium ( tiny range, especially effect Potassium ), sodium and corrected calcium. They must always be in range. Low Potassium can cause cardiac arrests, so you do need to do something. It is possible to have it on a script, I do, but a very dangerous medication and really requires daily bloods done, usually only given in hospital but I have had 4 cardiac arrests due to low Potassium.It is in a lot of food and if your magnesium is low ( blood test first ) then the answer could be magnesium oxide on a script, the only one recognised as working and used for transplants. If on this weekly tests desirable.Vi D can cause high correct4d calcium , if out of range, it must not be. Both separate tests.

    I hope that helps. Certainly you need another blood test as it may have been a one off.

    Best wishes,

    jackie

  • As longterm vegetarian one needs in B12, B6, IRON, Calcium, D - surely a good o/t/c general multivitamin might remedy? Otherwise simple nutrition-awareness for all 'diets' of choice!

You may also like...